Alert archive / Kentucky / Flash Flood Warnings in 2020
Flash Flood Warning 33, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Sep 12, 2020, 9:47 PM EDT for Morgan County, Kentucky. It was in force for 5 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 12, 2020, 9:47 PM EDT (01:47 UTC)
- Expired
- Sep 13, 2020, 2:45 AM EDT
- In force
- 5 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Morgan County, KY
The radar
The Jackson,KY radar (KJKL), 39 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 12, 9:50 PM EDT | FLASH FLOOD | Lenox, KY | CORRECTS PREVIOUS FLASH FLOOD REPORT FROM LENOX. COW BRANCH RD CLOSED DUE TO WATER OVER THE ROAD. |
| Sep 12, 9:55 PM EDT | HEAVY RAIN 3.19 | 1 Wnw Index, KY | MESONET STATION WLBT WEST LIBERTY 2 SW. |
| Sep 12, 11:10 PM EDT | FLASH FLOOD | 1 Se Arnett, KY | HIGHWAY 772 CLOSED DUE TO HIGH WATER. |
| Sep 13, 1:40 AM EDT | HEAVY RAIN 3.65 | 1 Wnw Index, KY | MESONET STATION WLBT WEST LIBERTY 2 SW. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.8 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1256 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted.
037
WGUS53 KJKL 130147
FFWJKL
KYC175-130345-
/O.NEW.KJKL.FF.W.0033.200913T0147Z-200913T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service JACKSON KY
947 PM EDT Sat Sep 12 2020
The National Weather Service in JACKSON KY has issued a
* Flash Flood Warning for...
Central Morgan County in southeastern Kentucky...
* Until 1145 PM EDT.
* At 946 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
West Liberty, Henry, Lenox, Malone, Zag, Greear, Florress, Lick
Branch, Index, Pekin, Liberty Road and Omer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3798 8307 3783 8317 3789 8345 3800 8339
FLASH FLOOD...RADAR INDICATED
$$
GREIF2 follow-up statements
471
WGUS73 KJKL 130252
FFSJKL
Flash Flood Statement
National Weather Service JACKSON KY
1052 PM EDT Sat Sep 12 2020
KYC175-130345-
/O.CON.KJKL.FF.W.0033.000000T0000Z-200913T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Morgan KY-
1052 PM EDT Sat Sep 12 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT FOR
CENTRAL MORGAN COUNTY...
At 1051 PM EDT, emergency management reported thunderstorms
producing heavy rain in central Morgan County resulting in numerous
road closures. Flash flooding is ongoing in these locations.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency management.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other drainage
and low lying areas.
Some locations that will experience flooding include...
West Liberty, Henry, Lenox, Malone, Zag, Greear, Florress, Lick
Branch, Index, Pekin, Liberty Road and Omer.
Additional rainfall amounts of up to another inch are possible in
the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3798 8307 3783 8317 3789 8345 3800 8339
FLASH FLOOD...OBSERVED
$$
GREIF660
WGUS53 KJKL 130339
FFWJKL
KYC175-130645-
/O.EXT.KJKL.FF.W.0033.000000T0000Z-200913T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service JACKSON KY
1139 PM EDT Sat Sep 12 2020
The National Weather Service in JACKSON KY has extended the
* Flash Flood Warning for...
Central Morgan County in southeastern Kentucky...
* Until 245 AM EDT.
* At 1137 PM EDT, emergency management reported thunderstorms
producing heavy rain across the warned area has resulted in
numerous road closures. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency management.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
West Liberty, Henry, Lenox, Malone, Zag, Greear, Florress, Lick
Branch, Index, Pekin, Liberty Road and Omer.
Additional rainfall amounts of up to an inch are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3798 8307 3783 8317 3789 8345 3800 8339
FLASH FLOOD...OBSERVED
$$
GREIFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Sep 12, 8:30 PM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Sep 12, 8:30 PM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION...UPDATED National Weather Service Jackson KY 830 PM EDT Sat Sep 12 2020 .UPDATE... Issued at 830 PM EDT SAT SEP 12 2020 00z sfc analysis shows eastern Kentucky in the midst of plenty of outflow boundaries and high amounts of precipitable water. This is resulting in storm clustering and torrential amounts of rain. For the most part the storms have been progressive enough to limit the flooding concerns, though some serious training over several of our northwestern counties have resulted in a set of Flood Advisories there. Otherwise, winds are light away from the storms with temperatures varying from the low 70s with the rain to mid 70s away from it - along with similar, elevated, dewpoints. Expect the intensity of the storm clusters to settle a bit with sunset, but showers and storms will likely be around through the night - more scattered with time. Additionally, there should be enough clearing, at times, overnight for radiational fog to form in the valleys. Have adjusted the grids with these thoughts in mind along with the latest obs and trends for the T/Td grids. These updates have been sent to the NDFD and web servers along with a freshened set of zones and SAFs. && .SHORT TERM...(This evening through Sunday night) Issued at 416 PM EDT SAT SEP 12 2020 The afternoon surface analysis shows a warm front has pushed north and a weak trough axis remains nearby. An area of low pressure reside in northern IL and a front extends southward from there to the Gulf of Mexico. In the mid and upper levels we see a upper level low pulling northward into the Upper Midwest helping to pull deeper moisture poleward. These features will move eastward through the period with aid from the upper level becoming and open wave. Even so this will be a little slower to pull east through the night into early Sunday. That said, expect greatest chance for multiple rounds of showers and storms to track mainly along and west of I-75 and along and north of the Mountain Parkway. This region will also have greatest influence from the developing low level jet and closer to the right entrance region of a jet streak moving into the Great Lakes. The HREF is backing this idea up in showing the greatest area of mean PWAT values around 2 inches surging across the Bluegrass and generally focuses the greatest precipitation amounts not surprisingly in this area. Given there will be enough storm motion and the higher FFG values in a relatively drier stretch would think any flooding issue would be more isolated. Heavy rain will continue to be mentioned in the HWO given the potential for multiple rounds of rainfall moving across the same locations which could help weaken the higher FFG values. By Sunday, we will see what is left of the initial weaker cold front become absorbed by a faster eastward propagating cold front. This will still make a overall slow push across the region Sunday into Sunday night. This frontal boundary will continue to provide the support for showers and thunderstorms on Sunday and more so showers Sunday night. The question in terms of convection on Sunday will be how much cloud cover is in place and therefore how this inhibits the growth of instability. There will be a decrease in PWATs given the low level jet relents, as the core part of the jet streak pulls well north of the area. This should lead to a lesser worry for heavier rainfall given the east and southeast should still have higher FFGs, but if multiple rounds moved across the same areas moisture would be ample enough to cause some isolated issues. The good news is the front will allow drier weather push through portions of the area Sunday night, but lower clouds and fog will remain a lingering issue. .LONG TERM...(Monday through Saturday) Issued at 509 PM EDT SAT SEP 12 2020 The models are generally in good agreement through Wednesday with significant differences emerging thereafter. The latest model suite analysis, beginning 12Z Monday, shows a narrow upper level ridge prevailing over GA/SC arcing over the Tennessee Valley to a muddled upper level high spanning from the Western Gulf Coast to the Central/Northern Rockies. North of this ridge, a seasonably strong trough, centered over Eastern Canada, extends southward into the Ohio Valley and Mid-Atlantic supporting a surface cold front, trailing from a low of Labrador, draped over the Mid- Atlantic and the Tennessee Valley. Soon-to-be hurricane Sally will also be spinning along the Central Gulf Coast marooned from any steering flow by the ridging around it. This upper level ridging gradually erodes through mid-week, but a strong surface high pressure will pass over the Great Lakes Monday-Tuesday, suppressing the front and Sally to our south temporarily. A subtle surface trough pivots around the Sally on Tuesday, perhaps bringing a weak influx of moisture to near the TN border. On Wednesday, the surface high makes it way off the New England coast allowing southerly return flow to lift tropical moisture back across the Commonwealth. Meanwhile, a strong ~510 dam low drops into the Hudson Bay sending a deep trough into the eastern CONUS during the second half of the week. This trough could support a seasonably strong autumn cold front sweeping across the Ohio Valley. However, the models are struggling with the magnitude/timing of the trough and potential interactions with the remnants of Sally. The GFS briefly glances us with the trough’s cooler air before the upper level low quickly lifts away toward Greenland. Meanwhile, the Canadian, ECMWF, UKMET, ICON and even the GEFS maintain, to varying degrees, a slower-moving, deeper and more robust trough/low. Given the model uncertainty, opted to remain close to NBM forecast late week. However, would not be surprised if the temperature forecast trended cooler, especially if the AO turns negative and/or the remnant circulation of Sally is strong enough to aid the southward transport of the trough's cooler air mass. Sensible weather will likely feature some post-frontal upslope stratus and fog Monday morning and perhaps a lingering shower or sprinkle over the far southeast. Otherwise, increasing amounts of sunshine are expected by afternoon with seasonable max temps in the upper 70s over the Licking and Big Sandy basins to the lower 80s in the Cumberland Valley. Partly cloudy to clear skies are on tap for Monday night with lows dropping back into the low to mid 50s northeast of the Hwy. 15 and mid to upper 50s to the southwest. Some valley fog development is also probable overnight, but a weak pressure gradient, between the high to our north and Sally to our south, might keep the boundary layer a little mixed and the fog less widespread. Another pleasant day is in store on Tuesday with mostly sunny skies and temperatures reaching the upper 70s to mid 80s. High clouds streaming northward from Sally could filter the sun at times and a stray shower cannot be ruled out along the the TN border during the afternoon. Somewhat better moisture return develops on Wednesday bringing the threat of isolated to widely scattered showers and storms, especially over the Bluegrass. The cold front and remnants of Sally will likely bring a more substantial rain threat Thursday-Friday with cooler and drier air to follow. Max temps on Wednesday and Thursday are forecast to reach the upper 70s to lower 80s, cooling to the lower to upper 70s north-south for Friday and Saturday. Meanwhile, min temps are generally expected to range from 55-65 Tuesday night- Thursday night. Following the late weak cold front, temps should settle back into the low to mid 50s Friday night with a few readings in the 40s possible through the colder valleys. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) ISSUED AT 800 PM EDT SAT SEP 12 2020 Afternoon heating combined with ample moisture is still promoting shower and thunderstorm development this evening. This will continue to lead to some sub-MVFR CIGs and vis if a storm moves across any TAF site. The TAFs that will most likely see the effects of this storm activity throughout this cycle are SME/LOZ/SYM given the placement of the nearby boundary and lifting mechanisms coming through the area during the night. Storm chances and lower CIGs will be an issue into the day Sunday, as well. The winds will remain light and variable for most through the period at or below 5 knots - outside of any storms. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...GREIF SHORT TERM...DJ LONG TERM...GEERTSON AVIATION...DJ/GREIF
Hazardous weather outlook, Sep 12, 4:07 PM EDT, 5 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 407 PM EDT Sat Sep 12 2020 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-132315- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 407 PM EDT Sat Sep 12 2020 This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...This Evening and Tonight. Thunderstorms are possible this evening through tonight, and could bring locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms are possible Sunday into Sunday evening, and could bring locally heavy rainfall. Thunderstorms are possible again Wednesday and Thursday, mainly during the afternoon and evening hours. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. DJ/GEERTSON
In the hours before
Special weather statement, Sep 12, 5:10 PM EDT, 4 hours 37 minutes before
Special Weather Statement
National Weather Service JACKSON KY
510 PM EDT Sat Sep 12 2020
KYZ050-051-058>060-122200-
Montgomery-Menifee-Estill-Bath-Powell-
510 PM EDT Sat Sep 12 2020
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN POWELL...
MONTGOMERY...SOUTHWESTERN BATH...NORTHWESTERN ESTILL AND NORTHWESTERN
MENIFEE COUNTIES...
At 510 PM EDT, strong thunderstorms were clustered near Levee, or 7
miles south of Mount Sterling, moving northeast at 25 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Mount Sterling, Stanton, Owingsville, Jeffersonville, Camargo, Clay
City, Clay Lick, Levee, Cornwell, Kimbrell, Rothwell, Olympia
Springs, Flat Creek, Bourbon Furnace, Virden, Prewitt, Crooks,
Westbend, Ewington and Olympia.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3801 8360 3773 8409 3775 8408 3778 8411
3781 8408 3782 8410 3780 8411 3782 8412
3784 8408 3782 8407 3785 8406 3783 8400
3787 8403 3787 8402 3792 8399 3793 8397
3805 8404 3823 8380
TIME...MOT...LOC 2110Z 233DEG 23KT 3796 8399
GREIFSpecial weather statement, Sep 12, 6:10 PM EDT, 3 hours 37 minutes before
Special Weather Statement
National Weather Service JACKSON KY
610 PM EDT Sat Sep 12 2020
KYZ050>052-060-122315-
Rowan-Montgomery-Menifee-Bath-
610 PM EDT Sat Sep 12 2020
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL
MONTGOMERY...SOUTHEASTERN BATH...NORTHERN MENIFEE AND SOUTHWESTERN
ROWAN COUNTIES...
At 610 PM EDT, strong thunderstorms were clustered near Rothwell, or
near Frenchburg, moving northeast at 15 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Morehead, Frenchburg, Marshall, Salt Lick, Clay Lick, Ramey, Preston,
Cornwell, Rothwell, Walkers Crossing, Olympia Springs, Yale, Cedar
Groves, Moore's Ferry, Hilda, Bourbon Furnace, Bangor, Cogswell,
Crooks and Ratlitt.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3826 8350 3809 8332 3792 8373 3807 8385
3818 8365 3817 8364 3819 8364 3822 8358
3821 8357 3823 8356
TIME...MOT...LOC 2210Z 240DEG 13KT 3801 8371
GREIFSpecial weather statement, Sep 12, 6:25 PM EDT, 3 hours 22 minutes before
Special Weather Statement National Weather Service JACKSON KY 625 PM EDT Sat Sep 12 2020 KYZ044-051-052-122330- Rowan-Fleming-Bath- 625 PM EDT Sat Sep 12 2020 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BATH...SOUTHEASTERN FLEMING AND WEST CENTRAL ROWAN COUNTIES... At 625 PM EDT, a strong thunderstorm was located over Peasticks, or near Owingsville, moving northeast at 15 mph. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Owingsville, Reynoldsville, Wyoming, Peasticks, Craigs, Odessa, Bourbon Furnace, Pebble, Ringos Mills, Sharkey, Slate Valley, Hillsboro, Grange City, Plummers Landing, Goddard, Oakley and Hilda. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3810 8376 3821 8386 3838 8363 3826 8347 TIME...MOT...LOC 2225Z 236DEG 15KT 3819 8368 GREIF
Special weather statement, Sep 12, 6:58 PM EDT, 2 hours 49 minutes before
Special Weather Statement
National Weather Service JACKSON KY
658 PM EDT Sat Sep 12 2020
KYZ044-052-122345-
Rowan-Fleming-
658 PM EDT Sat Sep 12 2020
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN FLEMING
AND ROWAN COUNTIES...
At 658 PM EDT, strong thunderstorms were clustered over Hilda, or
near Morehead, moving northeast at 15 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Morehead, Cranston, Ramey, Munson, Brandy, Bluestone, Haldeman,
Triplett, Clearfield, Christy, Rodburn, Hilda, Ringos Mills,
Freestone, Sharkey, Muses Mills, Hays Crossing, Plummers Landing,
Gates and Waltz.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3835 8337 3832 8336 3832 8334 3821 8330
3821 8329 3820 8328 3810 8350 3827 8367
3840 8347 3838 8345 3840 8341
TIME...MOT...LOC 2258Z 237DEG 15KT 3824 8353
GREIFSpecial weather statement, Sep 12, 9:05 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service JACKSON KY
905 PM EDT Sat Sep 12 2020
KYZ104-106>109-130145-
Elliott-Johnson-Magoffin-Morgan-Wolfe-
905 PM EDT Sat Sep 12 2020
...A STRONG THUNDERSTORM WILL AFFECT MORGAN...NORTHWESTERN JOHNSON...
NORTHWESTERN MAGOFFIN...NORTHEASTERN WOLFE AND SOUTHERN ELLIOTT
COUNTIES...
At 905 PM EDT, a strong thunderstorm was located over Elkfork, or 8
miles northeast of West Liberty, moving northeast at 15 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
West Liberty, Sandy Hook, Henry, Lewis, Haleburg, Moon, Florress,
Rexville, Lick Branch, Index, Pekin, Omer, Logville, Sellars, Panama,
White Oak, Wrigley, Elna, Ezel and Gillem Branch.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3817 8298 3817 8294 3811 8289 3809 8293
3805 8295 3803 8300 3798 8302 3796 8299
3800 8296 3800 8293 3796 8282 3771 8339
3790 8349 3819 8300
TIME...MOT...LOC 0105Z 235DEG 11KT 3797 8313
GREIFThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 8:46 PM EDT | Areal Flood Advisory | JKL | Morgan | 3 hr |
| Sep 12, 9:05 PM EDT | Special Weather Statement | JKL | Elliott, Morgan | 40 min |
| Sep 12, 9:09 PM EDT | Areal Flood Advisory | JKL | Elliott, Magoffin, Morgan, Wolfe | 3 hr |
| Sep 12, 9:51 PM EDT | Areal Flood Advisory | JKL | Bath, Menifee, Morgan, Powell, Rowan, Wolfe | 3 hr |
| Sep 12, 10:01 PM EDT | Areal Flood Advisory | JKL | Jackson, Laurel | 3 hr |
| Sep 12, 10:09 PM EDT | Areal Flood Advisory | JKL | Bath, Estill, Jackson, Lee, Menifee, Montgomery and 2 more | 3 hr |
| Sep 12, 10:20 PM EDT | Areal Flood Advisory | JKL | Bath, Fleming, Rowan | 3 hr |
| Sep 12, 10:38 PM EDT | Areal Flood Advisory | JKL | Estill, Jackson, Lee, Owsley | 3 hr |
| Sep 12, 10:40 PM EDT | Areal Flood Advisory | JKL | Elliott, Morgan, Rowan | 6 hr |
| Sep 12, 10:50 PM EDT | Flash Flood Warning | JKL | Menifee, Morgan | 115 min |
| Sep 12, 10:58 PM EDT | Flash Flood Warning | JKL | Jackson, Lee, Owsley | 3 hr |
| Sep 12, 11:21 PM EDT | Flash Flood Warning | JKL | Bath, Elliott, Morgan, Rowan | 114 min |
| Sep 13, 12:45 AM EDT | Areal Flood Warning | JKL | Bath, Menifee, Morgan, Rowan | 6 hr |
| Sep 13, 1:37 AM EDT | Areal Flood Advisory | JKL | Jackson, Owsley | 3 hr |
| Sep 13, 2:27 AM EDT | Areal Flood Advisory | JKL | Montgomery | 3 hr |
| Sep 13, 2:49 AM EDT | Areal Flood Advisory | JKL | Bath, Fleming | 3 hr |
| Sep 13, 4:05 AM EDT | Areal Flood Warning | JKL | Lee, Menifee, Powell, Wolfe | 3 hr |
| Sep 13, 4:59 AM EDT | Flash Flood Watch | JKL | Bath, Breathitt, Clay, Elliott, Estill, Fleming and 12 more | 12 hr |
| Sep 13, 6:58 AM EDT | River Flood Warning | JKL | Estill, Powell | 26 hr |
| Sep 13, 7:31 AM EDT | Areal Flood Warning | JKL | Bath, Fleming, Montgomery, Rowan | 5 hr |
| Sep 13, 9:01 AM EDT | Areal Flood Warning | JKL | Bath, Menifee, Montgomery, Powell, Rowan | 5 hr |
| Sep 13, 10:03 AM EDT | Areal Flood Advisory | JKL | Jackson, Laurel, Pulaski, Rockcastle | 3 hr |
| Sep 13, 10:14 AM EDT | Areal Flood Advisory | JKL | Elliott, Estill, Jackson, Lee, Menifee, Morgan and 3 more | 7 hr |
| Sep 13, 11:00 AM EDT | Areal Flood Advisory | JKL | Jackson, Lee, Owsley | 3 hr |
| Sep 13, 12:48 PM EDT | Flash Flood Warning | JKL | Jackson, Owsley | 6 hr |
| Sep 13, 12:59 PM EDT | Areal Flood Advisory | JKL | Jackson, Pulaski, Rockcastle | 4 hr |
| Sep 13, 1:47 PM EDT | Areal Flood Advisory | JKL | Knox, Whitley | 5 hr |
| Sep 13, 1:50 PM EDT | Areal Flood Advisory | JKL | Jackson, Lee, Owsley | 4 hr |
| Sep 13, 2:23 PM EDT | Special Weather Statement | JKL | Knott, Letcher, Perry | 37 min |
| Sep 13, 3:04 PM EDT | Special Weather Statement | JKL | Letcher | 26 min |
| Sep 13, 3:19 PM EDT | Areal Flood Advisory | JKL | Knott, Leslie, Letcher, Perry | 2 hr |
| Sep 13, 3:41 PM EDT | Areal Flood Advisory | JKL | Knox, McCreary, Whitley | 3 hr |
| Sep 13, 6:43 PM EDT | Areal Flood Warning | JKL | Jackson, Owsley | 5 hr |
Nearby
Flash Flood Warnings in Kentucky, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.